Virginia, 2011Hail and Damaging Winds in Virginia, June 16, 2011
June 16, 2011 · NWS LWX · 5 events in 2 counties and zones
A warm front passed through the region during the 16th. Warm and humid air behind the boundary caused showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front passed through the region during the 16th. Warm and humid air behind the boundary caused showers and thunderstorms to develop. Some thunderstorms were able to produce damaging wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 16, 5:15 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 16, 5:15 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT THU JUN 16 2011
.SYNOPSIS...
LOW PRESSURE OVER THE MIDWEST WILL MOVE EAST ACROSS THE NORTHERN MID
ATLANTIC LATE THROUGH FRIDAY. A FRONTAL BOUNDARY TRAILING THE LOW
WILL STALL FROM THE OHIO VALLEY TO THE SOUTHERN MID ATLANTIC THROUGH
THE WEEKEND BEFORE RETURNING AS A WARM FRONT IN THE TUESDAY
TIMEFRAME. A COLD FRONT WILL APPROACH FROM THE WEST IN THE LATTER
PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SLY FLOW ACRS CWFA...W/ POPCORN SHRA DVLPG ACRS CWFA...NWWD TWD UPR
LOW OVR LWR GRTLKS. SPL 17Z RAOB DEPICTS LMTD INSTBY REALIZED...W/ A
PINCH OF CIN WHICH IS BEING ERODED. DAYTIME HTG ALMOST MORE A
FUNCTION OF LLVL WAA RATHER THAN INSOLATION. WNDS E OF BLURDG IN THE
10-20 KT RNG...AND IT HAS ENABLED DCA TO REACH 80F IN SPITE OF LMTD
SUNSHN.
MESO ANALYSIS INDICATES AREA OF BEST EFFECTIVE BULK SHEAR ACRS MID
OHVLY...ASSOC W/ MID-LVL SPD MAX. THAT AREA SHUD REACH CWFA AFTER PD
OF BEST HEATING...SO AM DOUBTFUL THAT FVRBL INSTBY AND SHEAR WL BE
COINCIDENT. THAT WL DETRACT FM SVR WX POTL. FURTHER...CDFNT JUST AS
DIFFUSE AS WMFNT...AND ITS ARRIVAL WL BE AFTR 00Z. THUS...DONT THINK
THERE WL BE MECHANISMS AVBL TO ORGANIZE TSRA. BUT...THERE SHUD BE
ENUF LIFT TO SUPPORT ONGOING ACTIVITY...W/ TSRA DVLPG FM CURRENT
SHRA. THEREFORE KEPT A PD OF LKLY POPS SWEEPING ACRS CWFA FM CURRENT
AXIS /CBE-EZF/ TWD DELMARVA.
DRY SLOT WL WORK INTO CWFA OVNGT AHD OF UPR LOW...WHICH MAINLY WL
AFFECT CWFA TMRW.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...UPR LOW PUSHES EAST ACROSS PA...BRINGING A WIND SHIFT FROM
SLY TO W-SWLY THROUGH THE DAY. WITH PVA AHEAD OF THE UPR LOW...ADDED
LIKELY POPS FOR THUNDERSTORMS IN THE GREATER BALTIMORE AREA FOR
MIDDAY WITH CHANCE POPS ACROSS THE CWA IN THE AFTERNOON IN
DOWNSLOPING FLOW. EXPECT AFTERNOON ACTIVITY TO BE MAINLY ALONG THE
FRONTAL BOUNDARY SAGGING SOUTH ACROSS THE AREA. CONTINUED LOW QPF
DUE TO THE SLY LLVL CONNECTION CUTTING OFF BEHIND THE COLD FRONT
WHICH PROVIDES DOWNSLOPING FLOW. MAX TEMPS MID TO UPR 80S BALT-WASH
AND WEST...NEAR 90F SOUTH.
FRIDAY NIGHT...COLD FRONT DIPS TO SRN PERIPHERY OF THE CWA...THOUGH
A LITTLE SLOWER THAN ANTICIPATED YESTERDAY. ALLOWED FOR SOME EVENING
POP CHANCES SOUTHWEST OF BALTIMORE...THEN THE ONLY POPS FOR THE
OVERNIGHT ARE LOW CHANCES FROM KCHO AND WEST. MIN TEMPS REMAIN UP
WITH LINGERING SFC MOISTURE AND MIXING...NEAR 60F WEST...LOW 60S
INLAND EAST OF THE BLUE RIDGE...MID 60S FOR URBAN/NEAR SHORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THIS WEEKEND...LOW PRESSURE SWINGS SOUTH FROM QUEBEC TO NORTHERN NEW
ENGLAND...SLOWING THE EASTWARD PROGRESS OF THE RIDGE TO THE WEST.
WITH THE PATTERN STALLED...ACTIVE WEATHER LOOKS TO MAINLY STAY SOUTH
OF BALT-WASH ON SATURDAY...ALONG THE FRONT FROM THE ERN OH VLY TO
THE NC/VA BORDER. ON SUNDAY THOUGH...THE 12Z GFS AND 00Z ECMWF ALLOW
A NLY PUSH TO THE BOUNDARY...BRINGING CHANCES FOR THUNDERSTORMS BACK
NORTH INTO THE CENTRAL MID ATLANTIC FOR SATURDAY NIGHT AND SUNDAY.
TEMPERATURES THROUGH THE WEEKEND LOOK TO REMAIN ABOVE NORMAL...MAX
TEMPS UPR 80S TO LOW 90S.
THE NERN CONUS TROUGH LIFTS NORTH EARLY NEXT WEEK BRINGING A WARM
FRONT THROUGH THE REGION IN THE TUESDAY TIMEFRAME...CHANCES FOR
THUNDERSTORMS CONTINUE INTO TUESDAY NIGHT. THE 12Z GFS IS WARMER
THAN THE 00Z ECMWF...WITH THE FORMER BRINGING 20C OR GREATER 850
TEMPS FOR TUESDAY AND PARTICULARLY WEDNESDAY...WHILE THE LATTER
KEEPS 850 TEMPS BELOW 20C THROUGH THE FIRST HALF OF NEXT WEEK. AS OF
NOW...EXPECT A WARMUP IN THE MIDWEEK TIMEFRAME...DETAILS/POTENTIAL
FOR HAZARDOUS HEAT REMAIN TBD.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
MOST FVRBL PD FOR SCT-NMRS SHRA/TSRA CONTG THRU EVNG PUSH. AREAL
CVRG NOT MUCH ATTM...BUT SHUD INCR. STILL...HV LOW CONFIDENCE IN A
PT FCST...SO HV RESTRICTED PCPN TO VCSH...AND ADDED CB RMK IN THE
21Z-01/02Z TIMEFRAME...WHICH WUD BE WHEN THUNDER APPEARS MOST LKLY.
WL NEED TO MONITOR AND AMD IF FLGT RESTRICTIONS AS CONDS WARRANT. IF
THERE WERE ANYTHING...IT WUD BE LESS THAN AN HR OF IFR. DRY SLOT
WORKS INTO AREA AFTR MIDNGT...AND SHUD HOLD THRU MUCH OF THE
OVNGT.
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE THROUGH FRIDAY
MORNING AHEAD OF A FRONTAL BOUNDARY. SCATTERED LIGHT SHOWERS AND
ISOLATED THUNDERSTORMS THEN FRIDAY AFTERNOON WITH SWLY FLOW AROUND
10 KT. THE FRONTAL BOUNDARY STALLS OVER THE SRN MID ATLANTIC
SATURDAY...WITH MORE SWLY FLOW AROUND 10 KT. A WARM FRONT ENTERS THE
AREA SUNDAY...WITH WLY FLOW 15 TO 20 KT IN THE AFTERNOON. CHANCES
FOR THUNDERSTORMS ON SUNDAY AND AT TIMES THROUGH THE FIRST HALF OF
NEXT WEEK.
&&
.MARINE...
SLY PUSH HAS INDEED RESULTED IN WND GUSTS MAKING OCNL FORAYS INTO
SCA TERRITORY. THAT SHUD CONT INTO TNGT...GRDLY DECREASING WITH
TIME. HV LEFT ONGOING HAZARDS AS IS...AND HV XTNDD THE MIDBAY THRU
DAWN.
10 TO 15KT SLY FLOW BECOMES SWLY FRIDAY MORNING...THEN WLY/NWLY
THROUGH THE WEEKEND AS A FRONTAL BOUNDARY REMAINS ACROSS THE
SOUTHERN MID ATLANTIC. GUSTS TO AROUND 20 KT ARE EXPECTED SUNDAY
AFTERNOON...SO A SMALL CRAFT IS LIKELY TO BE NEEDED THEN. SCATTERED
THUNDERSTORMS ALSO SUNDAY AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES WERE RUNNING CLOSE TO A FOOT. HAVE OPTED TO RAISE
A COASTAL FLOOD ADVISORY FOR THE EVENING HIGH TIDE CYCLE FOR D.C
AND ALEXANDRIA AS WATER LEVELS WILL COME VERY CLOSE TO AND PERHAPS
JUST SLIGHTLY EXCEED MINOR THRESHOLDS.
ANOMALY WILL LIKELY REMAIN NEARLY THE SAME FOR THE NEXT HIGH TIDE
CYCLE WEDNESDAY MORNING WITH WATER NOT BEING ABLE TO BE PUSHED OUT.
THIS WILL BE THE HIGHER OF THE NEXT 2 TIDES...AND NOT ONLY EXPECT
UPPER TIDAL POTOMAC AREAS TO REACH THRESHOLDS AGAIN...BUT AREAS
ALONG THE WESTERN SHORE OF THE BAY SUCH AS ANNAPOLIS AND BALTIMORE
TO REACH/EXCEED THEIR MINOR THRESHOLDS. ADVISORY WAS ISSUED FOR
THESE AREAS AS WELL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL NOON EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO NOON EDT FRIDAY FOR MDZ007-
011-014-018.
VA...COASTAL FLOOD ADVISORY UNTIL NOON EDT FRIDAY FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>533-
536>542.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ534-543.
&&
SYNOPSIS...BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/HTS
MARINE...BAJ/HTS
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Jun 16, 5:37 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT THU JUN 16 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
637 PM EDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
THIS EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE.
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR SENSITIVE AREAS ALONG
THE UPPER TIDAL POTOMAC RIVER...INCLUDING ALEXANDRIA...FOR THIS
EVENINGS HIGH TIDE.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL
POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH NOON WEDNESDAY FOR
AREAS ADJACENT TO THE UPPER TIDAL POTOMAC RIVER AND ALONG THE
WESTERN SHORE OF THE CHESAPEAKE BAY. PLEASE REFER TO THE COASTAL
HAZARD MESSAGE PRODUCT /WBCCFWLWX/ FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
GIVEN THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER THREAT
THIS EVENING...SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED
THIS EVENING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
637 PM EDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
THIS EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE...MAINLY ACROSS NORTHWEST
MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
GIVEN THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER THREAT
THIS EVENING...SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED
THIS EVENING.
In the hours before
Special weather statement, Jun 16, 4:03 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 PM EDT THU JUN 16 2011
VAZ055>057-162145-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
503 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...
AT 503 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF THORNBURG...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK...AQUIA CREEK AND STAFFORD.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3815 7763 3850 7736 3844 7731 3835 7728
3834 7724 3835 7721 3824 7711 3818 7726
3823 7726 3824 7723 3824 7726 3822 7730
3824 7736 3808 7756
TIME...MOT...LOC 2103Z 230DEG 21KT 3817 7752
SBKSpecial weather statement, Jun 16, 4:16 PM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT THU JUN 16 2011
VAZ027-028-030-031-WVZ050-055-162200-
WARREN VA-SHENANDOAH VA-CLARKE VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
516 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS TO AFFECT WARREN...SHENANDOAH...CLARKE...
HARDY...HAMPSHIRE AND FREDERICK COUNTIES...
AT 516 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF STAR TANNERY TO TOMS BROOK TO
MATHIAS...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE STRASBURG...STEPHENS CITY...MILLWOOD
PIKE...GREENWOOD AND FRONT ROYAL.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3931 7813 3901 7800 3883 7831 3884 7895
3893 7882 3914 7851
TIME...MOT...LOC 2116Z 259DEG 21KT 3912 7841 3894 7843
3886 7884
SBKSpecial weather statement, Jun 16, 4:39 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 PM EDT THU JUN 16 2011
MDZ016-VAZ057-162230-
KING GEORGE VA-CHARLES MD-
539 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT KING GEORGE AND CHARLES COUNTIES...
AT 539 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF DOGUE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE LA PLATA.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50
MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3831 7695 3834 7700 3832 7703 3831 7701
3829 7700 3820 7721 3831 7732 3835 7727
3834 7724 3836 7715 3836 7722 3838 7724
3862 7700 3835 7686
TIME...MOT...LOC 2139Z 229DEG 18KT 3827 7720
SBKSpecial weather statement, Jun 16, 5:20 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT THU JUN 16 2011
MDZ016-017-162315-
CHARLES MD-ST. MARYS MD-
620 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT CHARLES AND ST. MARYS COUNTIES...
AT 620 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF TOMPKINSVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE LEONARDTOWN.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50
MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3827 7682 3827 7683 3826 7686 3827 7687
3827 7689 3828 7692 3834 7699 3857 7676
3830 7661
TIME...MOT...LOC 2220Z 239DEG 24KT 3831 7692
SBKSpecial weather statement, Jun 16, 7:20 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
820 PM EDT THU JUN 16 2011
VAZ040-051-502-170100-
CULPEPER VA-RAPPAHANNOCK VA-SOUTHERN FAUQUIER VA-
820 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT CULPEPER...RAPPAHANNOCK AND SOUTHERN
FAUQUIER COUNTIES...
AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SLATE MILLS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CULPEPER.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3869 7773 3839 7789 3855 7823 3862 7821
TIME...MOT...LOC 0020Z 278DEG 14KT 3855 7814
SBK
Special weather statement, Jun 16, 7:22 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
822 PM EDT THU JUN 16 2011
MDZ017-018-170100-
CALVERT MD-ST. MARYS MD-
822 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT CALVERT AND ST. MARYS COUNTIES...
AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TINTOP HILL...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CALIFORNIA...GREENWELL STATE PARK...TOWN
CREEK...SAINT LEONARD CREEK...LEXINGTON PARK...PATUXENT RIVER NAS...
CHESAPEAKE RANCH ESTATES AND LUSBY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3827 7638 3821 7637 3820 7659 3822 7661
3822 7664 3823 7665 3837 7665 3847 7646
3839 7637 3832 7640 3830 7636
TIME...MOT...LOC 0022Z 254DEG 15KT 3831 7657
SBKThunderstorm Wind, Culpeper
- When
- June 16, 7:40 PM EST
- Where
- Culpeper County, 3.3 mi W of Monument Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.591, -78.060
A tree was down near the intersection of Eggsbourneville Road and Rohan Farm Road.
Thunderstorm Wind, Culpeper
- When
- June 16, 7:53 PM EST
- Where
- Culpeper County, 0.51 mi SSE of Rixeyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.573, -77.968
A tree was down near the intersection off the 15300 block of Ryland Chapel Road and Shiloh Church Road.
Thunderstorm Wind, Fauquier
- When
- June 16, 9:00 PM EST
- Where
- Fauquier County, 2.59 mi S of Linden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.863, -78.062
Tree limbs were blown down and Locust trees were damaged due to thunderstorm winds.
Hail, Fauquier
- When
- June 16, 9:00 PM EST
- Where
- Fauquier County, 2.59 mi S of Linden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.863, -78.062
Quater sized hail was reported along Fierry Run Road.
Thunderstorm Wind, Fauquier
- When
- June 16, 9:16 PM EST
- Where
- Fauquier County, 0.46 mi WSW of Ada
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.828, -77.928
Trees and power lines were down near the intersection of Crest Hill Road and Hume Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324808, 324800, 324805, 324813, 324806.